Article Text

Download PDFPDF
CASE REPORT
Nivolumab-induced hypophysitis leading to hypopituitarism and secondary empty sella syndrome in a patient with non-small cell lung cancer

Abstract

We describe the clinical course of a 64-year-old woman with stage IVa lung adenocarcinoma who presented with over 1 month of fatigue, unintentional weight loss and emesis. She initiated treatment with nivolumab immunotherapy 1 year prior and had been tolerating the treatment well. A comprehensive workup revealed multiple endocrinological abnormalities consistent with hypophysitis leading to hypopituitarism in the form of central adrenal insufficiency and hypogonadism as well as a partially empty sella on imaging. This case demonstrates that while receiving novel forms of treatment such as immunotherapy, patients should be monitored closely for a wide range of adverse effects.

  • pituitary disorders
  • lung cancer (oncology)
  • unwanted effects/adverse reactions
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.